Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Hepatitis and HIV CoinfectionHepatitis and HIV Coinfection
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Medicine - Baracide
Nov 28, 2005

I am a HepB carrier. My liver function has been normal except that my DNA test has been around 300-500 count. Recently, I had liver biposy done and it came back as mild w/ stage I and II cirrois. My doctor put me on this medicine Baracide which I haven't started yet. I am afraid what it can do to me because I read the side effect. What do you think? I want second opionion. Also, I know I have to take this medicine for rest of my life which it scares me too. Otherwise, I am 31 healthy male. All I want is to live long and be healthy. I don't know if I can with medicine or just give in and see what happen.

Response from Dr. Dieterich

You are probably referring to Baraclude (entecavir). Your doctor is a very advanced treater. I would agree with him or her. There is now 3 year data on the medication and there does not appear to be any long term side effects. The class of medication that it represents, nucleoside analogues seem to be very safe and all of them have that black box warning that you are worried about. Go for it! I have seen too many "carriers" with liver cancer. Keeping the virus in check, may prevent or delay that. Good luck! DTD



Previous
HCV "set point" and acute levels?
Next
laboratory dilemma

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement